MAUDE Adverse Event Report: TX027 TX-JACKSONVILLE-MCKNIGHT CANISTER 1200CC GUARDIAN; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

TX027 TX-JACKSONVILLE-MCKNIGHT CANISTER 1200CC GUARDIAN; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65651-212
Health Effect - Clinical Code Death (1802)
Date of Event 07/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Complaint forwarded to the manufacturing site for investigation.A follow-up report will be filed once sample is evaluated and the investigation completed.
 
Event or Problem Description
While working on a patient, staff reports that the suction was working, then stopped.The patient did pass away, but hospital has reported that they believe the patient death was not as a result of the suction canister.It did delay suctioning in the mouth of the patient after intubation, but hospital has reported patient coded a second time at a later time.
 
Additional Manufacturer Narrative
No lot number was provided by the customer; therefore, a review of the manufacturing device history record to determine if any deviations took place during the manufacture of the product could not be performed.One sample was received for evaluation.A visual examination of the canister was completed by quality and engineering management.No visual non-conformities were noted.Functional testing of the returned sample and five samples from our current inventory was completed by our laboratory personnel to determine the flow and leak rate.All units functioned as designed.Based on the investigation and testing of the returned sample, no specific assignable cause can be determined as the returned unit functioned as designed.Without a specific assignable cause, no specific corrective actions can be completed; however, we will continue to monitor concerns such as these for possible future actions.Key production and quality personnel have been made aware of this reported incident through the investigation process.
 
Event or Problem Description

Brand Name
CANISTER 1200CC GUARDIAN
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
MDR Report Key7737095
Report Number1423537-2018-00229
Device Sequence Number1050205
Product Code GCX
UDI-Device Identifier00630140152538
UDI-Public00630140152538
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65651-212
Device Catalogue Number65651-212
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age33 YR
Patient Weight84